MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952820220
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product. (b)(4).A fg promus premier us mr 2.25x20mm stent delivery system (sds) was returned for analysis.A visual and microscopic examination of the crimped stent identified proximal stent damage.The proximal end of the stent was bunched distally along the balloon.The od (outer diameter) of the undamaged crimped stent was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and folded and were not subjected to positive pressure.A visual and tactile examination of the hypotube identified a multiple kinks along the hypotube.A visual and tactile examination of the shaft polymer extrusion found no issues.A visual and microscopic examination found that there was no damage to the tip.No other issues were identified during the product analysis.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors. (b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 22-oct-2017.It was reported that crossing difficulties were encountered.The 75% stenosed target lesion was located in the mildly tortuous and mildly calcified circumflex artery.A 2.25x20mm promus premier¿ drug-eluting stent was advanced but failed to cross the lesion.The procedure was completed with a 2.25x16mm stent.No patient complications were reported and the patient's status was fine.However, returned device analysis revealed proximal stent damage.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7000365
Report Number2134265-2017-10935
Device Sequence Number1354106
Product Code NIQ
UDI-Device Identifier08714729844761
UDI-Public08714729844761
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2018
Device Model NumberH7493952820220
Device Catalogue Number39528-2022
Device Lot Number20093530
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2017
Initial Report FDA Received Date11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR